MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA UNI FEMORAL HEAD 16/18 R36 16/18; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA UNI FEMORAL HEAD 16/18 R36 16/18; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6519-1-036
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
A revision surgery took place due to trunnionosis.
 
Additional Manufacturer Narrative
Note: mdr was updated to reflect change of reportable device from the delta uni femoral head to the universal adapter sleeve.Based on the information provided there was no indication or allegation that the delta uni femoral head contributed to the event and is therefore considered concomitant.The head containing the sleeve was returned for evaluation.Damage is visible on the sleeve.Material evaluation was completed and indicated the that biological material was observed on the porous surfaces of the implants.Damage consistent with contact against the taper sleeve adapter was observed on the stem trunnion.Reported event: an event regarding fretting involving an unknown universal sleeve adapter was reported.The event was confirmed through material analysis of the returned device.Method & results:  device evaluation and results: the head containing the sleeve was returned for evaluation.Damage is visible on the sleeve.Material evaluation was completed and indicated the following comments: [.] the returned stem and the adapter sleeve are shown.Biological material was observed on the porous surfaces of the implants.Damage consistent with contact against the taper sleeve adapter was observed on the stem trunnion.Clinician review:- medical records for this patient were provided for the primary surgery and both revision surgeries that took place on the (b)(6) 2019 and (b)(6) 2021.A review was completed by a clinical consultant of these records.Summary: anatomic site: left hip.Primary surgery: operation sheet: left tha, p/l approach, reamed cup to 52mm, trident x3 100 insert, femur accolade #3 1270 stem standard 36mm lfit metal head.Hip stable in reduction.Routine closure and postop.Difficult to interpret the text.Revision: b)(6) 2019: the customer reported an issue with an lfit head.Implants involved: accolade stem #3 1270, 36mm lfit head, 52mm trident with x3 100 poly liner.Operation sheet: tha left, no leak to bursa, small pocket of fluid deep to fascia, abnormal tissue, likely lfit head ¿black material at head neck.Stem solid, debrided tissue, rev to ceramic 36mm head.Stable reduction.It appears that a revision was performed on a stryker accolade-lfit combination.The materials provided were difficult to interpret but it looked like the revision was in part for metallosis and changes at the head neck junction.Additional materials would be required to confirm the event.Revision: (b)(6) 2021: the customer reported that the accolade implant had been removed from the patient.Implants involved: accolade plus tmzf stem #3, trident psl ha cluster shell 52mm, trident 100 x3 insert 36mm id, delta uni femoral head 16/18 r36 16/18.No changes to the affirmation may be made with the addition of this report.Device history review: could not be performed as lot code information was not provided.  complaint history review: could not be performed as lot code information was not provided.  conclusion: the head containing the sleeve was returned for evaluation.Damage is visible on the sleeve.Material evaluation was completed and indicated the following comments: [.] the returned stem and the adapter sleeve are shown.Biological material was observed on the porous surfaces of the implants.Damage consistent with contact against the taper sleeve adapter was observed on the stem trunnion.A review of the provided medical records by a clinical consultant stated the following comment: confirmation: it appears that a revision was performed on a stryker accolade-lfit combination.The materials provided were difficult to interpret but it looked like the revision was in part for metallosis and changes at the head neck junction.Additional materials would be required to confirm the event.No changes to the affirmation may be made with the addition of this report.Root cause: a root cause cannot be attributed to the claim without additional materials for review.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
A revision surgery took place due to trunnionosis.

Brand Name
DELTA UNI FEMORAL HEAD 16/18 R36 16/18
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11692894
Report Number0002249697-2021-00708
Device Sequence Number11696591
Product Code LPH
UDI-Device Identifier04546540608437
UDI-Public04546540608437
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6519-1-036
Device Catalogue Number6519-1-036
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 DA